Alert archive / Alaska / Snow Advisories in 2006
Snow Advisory 9, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Dec 16, 2006, 7:43 PM AKST. It took effect at Dec 17, 2006, 12:43 AM AKST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 7:43 PM AKST (04:43 UTC)
- In effect from
- Dec 17, 2006, 12:43 AM AKST
- Expired
- Dec 17, 2006, 9:00 AM AKST
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 170943 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1243 AM AST SUN DEC 17 2006 AKZ121-171800- /X.NEW.PAFC.SN.Y.0009.061217T0943Z-061217T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1243 AM AST SUN DEC 17 2006 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING ALONG KACHEMAK BAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. A LOW MOVING ONSHORE NEAR HOMER THIS MORNING WILL CONTINUE TO PRODUCE AREAS OF MODERATE TO HEAVY SNOW MAINLY NEAR THE COMMUNITIES ALONG KACHEMAK WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ125-171400- /X.CON.PAFC.BS.Y.0007.000000T0000Z-061217T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1243 AM AST SUN DEC 17 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST EARLY THIS MORNING... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST EARLY THIS MORNING. A WEATHER FRONT MOVING ONSHORE ALONG THE NORTHERN GULF WILL PRODUCE BREEZY EAST TO NORTH WINDS AND SNOW OVER THE EASTERN KENAI PENINSULA. EXPECT RESULTING BLOWING SNOW TO OCCASIONALLY REDUCE VISIBILITIES TO 1/4 MILE OR LESS IN CHANNELED AREAS AND HIGHER ELEVATIONS. VISIBILITIES WILL IMPROVE LATE TONIGHT AS WINDS DIMINISH. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ AKZ135-171700- /X.CON.PAFC.BS.Y.0007.000000T0000Z-061217T1700Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 1243 AM AST SUN DEC 17 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS MORNING... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS MORNING. A WEATHER FRONT MOVING ONSHORE ALONG THE NORTH GULF WILL PRODUCE BREEZY EAST WINDS AND SNOW ALONG THE GULF COAST. EXPECT RESULTING BLOWING SNOW TO OCCASIONALLY REDUCE VISIBILITIES TO 1/4 MILE OR LESS IN CHANNELED AREAS AND HIGHER ELEVATIONS. VISIBILITIES WILL IMPROVE SUNDAY MORNING AS WINDS DIMINISH. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
2 follow-up statements
000 WWAK41 PAFC 171128 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 228 AM AST SUN DEC 17 2006 AKZ135-171230- /X.CAN.PAFC.BS.Y.0007.000000T0000Z-061217T1700Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 228 AM AST SUN DEC 17 2006 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLOWING SNOW ADVISORY. $$ AKZ125-171230- /X.CAN.PAFC.BS.Y.0007.000000T0000Z-061217T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 228 AM AST SUN DEC 17 2006 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLOWING SNOW ADVISORY. $$ AKZ121-171800- /X.CON.PAFC.SN.Y.0009.000000T0000Z-061217T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 228 AM AST SUN DEC 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. A LOW MOVING ONSHORE NEAR HOMER THIS MORNING WILL CONTINUE TO PRODUCE AREAS OF MODERATE TO HEAVY SNOW MAINLY NEAR THE COMMUNITIES ALONG KACHEMAK WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 171418 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 518 AM AST SUN DEC 17 2006 AKZ121-171800- /X.CON.PAFC.SN.Y.0009.000000T0000Z-061217T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 518 AM AST SUN DEC 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING SOUTH OF CLAM GULCH... A LOW PRESSURE CENTER SOUTH OF KACHEMAK BAY WILL MOVE SLOWLY NORTH THIS MORNING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE. OVERNIGHT SNOWFALL AT HOMER WAS 6 TO 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Dec 16, 12:00 PM AKST, 7 hours 43 minutes earlier.
Area forecast discussion, Dec 16, 12:00 PM AKST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM AST SAT DEC 16 2006 .DISCUSSION... THE NAM MODEL HAS INITIALIZED BETTER THAN THE GFS IN THE GULF OF ALASKA SO IT IS THE PREFERRED MODEL IN THE EAST FOR THE FIRST 24 TO 36 HOURS. BEYOND THIS PERIOD THE GFS APPEARS TO DO A BETTER WITH THE NEXT STORM MOVING INTO THE GULF LATE SUNDAY. THE GFS IS USED IN THE WEST. UPPER AIR... THE UPPER PATTERN CONTINUES TO PROGRESS AS DISCUSSED IN THE PREVIOUS AFD. THE UPPER RIDGE OVER THE EASTERN MAINLAND AND THE GULF OF ALASKA WILL MOVE INTO WESTERN CANADA TONIGHT. THE UPPER LOW OVER THE BERING SEA WILL EXTEND EAST INTO WESTERN ALASKA SUNDAY AND MONDAY. THE SOUTHERLY FLOW OVER MOST OF MAINLAND ALASKA WILL CONTINUE THROUGH MONDAY. AT THE SURFACE... EAST DOMAIN... A STORM SYSTEM ACROSS THE NORTHERN GULF OF ALASKA WILL MOVE INTO THE KENAI PENINSULA AND PRINCE WILLIAM SOUND TONIGHT AND INTO THE SOUTHCENTRAL INTERIOR SUNDAY MORNING THEN DISSIPATE SUNDAY AFTERNOON. SNOW OVER SOUTHERN AND EASTERN KENAI PENINSULA WILL CONTINUE THROUGH TONIGHT AND CHANGE TO SNOW SHOWERS TOWARD MORNING. SNOW WILL MOVE INTO PRINCE WILLIAM SOUND BY LATE AFTERNOON. LIGHT SNOW WILL FALL OVER THE SOUTHCENTRAL INTERIOR SUNDAY. DOWN-SLOPING ALONG THE WEST SIDE OF THE KENAI AND CHUGACH MOUNTAINS WILL KEEP MOST OF THE MATANUSKA VALLEY, ANCHORAGE AND THE NORTHWEST PORTION OF THE KENAI PENINSULA SNOW FREE UNTIL THE STORM SYSTEM IS ALMOST ON TOP OF THESE AREAS LATE TONIGHT AND SUNDAY MORNING. THE NEXT STORM FORMING OVER THE NORTH PACIFIC WILL MOVE INTO THE GULF SUNDAY NIGHT AND WILL BE A MUCH STRONGER SYSTEM THAN THE ONE CURRENTLY IN THE GULF. THERE IS STILL SOME UNCERTAINTY AS TO THE TRACK OF THE STORM. WEST DOMAIN... THE REMAINS OF THE WEATHER FRONT THAT HIT THE COAST FRIDAY IS SLOWLY MOVE THROUGH SOUTHWEST INTERIOR. SNOW OVER THE KUSKOKWIM VALLEY SHOULD END TONIGHT. A MODERATE LOW WILL DOMINATE THE BERING THROUGH MONDAY. SHOWERS WILL WILL PERSIST OVER MOST OF THE BERING SEA AND ALEUTIAN ISLANDS THROUGH MONDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 120, 125, 176. FIRE WEATHER...NONE. NM DEC 06
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Dec 16, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 16, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Dec 16, 11:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Dec 16, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Dec 17, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Dec 17, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Dec 17, 11:00 AM AKST | Storm Warning | AFC | ||
| Dec 17, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 14 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.